Alert archive / Virginia / Freeze Warnings in 2007

Freeze Warning 3, NWS Blacksburg, VA

April 7, 20076 counties in North Carolina; 23 counties in Virginia

NWS Blacksburg, VA issued this freeze warning at Apr 7, 2007, 4:32 AM EDT for 6 counties in North Carolina; 23 counties in Virginia. It took effect at Apr 8, 2007, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 4:32 AM EDT (08:32 UTC)
In effect from
Apr 8, 2007, 12:00 AM EDT
Expired
Apr 8, 2007, 10:00 AM EDT
In force
10 hr
Issued by
NWS Blacksburg, VA
All 29 counties

Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 070832
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 AM EDT SAT APR 7 2007

...VERY COLD TEMPERATURES EXPECTED TONIGHT...

.VERY COLD AIR IS MOVING INTO THE REGION TODAY. TEMPERATURES WILL
DROP BELOW FREEZING FOR A FEW HOURS THIS MORNING IN THE FOOTHILLS
OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. LIMITED CLOUD
COVER AND LIGHTER WINDS TONIGHT WILL SET THE STAGE FOR A HARD
FREEZE SUNDAY MORNING IN THE FOOTHILLS AND THE PIEDMONT WHERE THE
GROWING SEASON HAS BEGUN EARLY.

NCZ003-004-019-020-VAZ019-022>024-032>035-043-071645-
/O.UPG.KRNK.FZ.A.0001.070408T0400Z-070408T1400Z/
/O.NEW.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/
/O.CON.KRNK.FZ.W.0002.000000T0000Z-070407T1300Z/
SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE
432 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

LOW TEMPERATURES THIS MORNING WILL DROP TO AROUND 30 DEGREES FOR A
FEW HOURS AROUND SUNRISE. COLDER TEMPERATURES ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING. A HARD FREEZE...WITH READINGS IN THE LOWER TO
MID 20S IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ005-006-VAZ044>047-058-059-071645-
/O.UPG.KRNK.FZ.A.0001.070408T0400Z-070408T1400Z/
/O.NEW.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
432 AM EDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

COLD TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING.
A HARD FREEZE...WITH READINGS IN THE LOWER TO MID 20S IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.


$$
4 follow-up statements
000 
WWUS71 KRNK 071304
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 AM EDT SAT APR 7 2007

...VERY COLD TEMPERATURES EXPECTED AGAIN TONIGHT...

.ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST TOWARD THE
MID ATLANTIC REGION FOR THE NEXT COUPLE OF DAYS RESULTING IN
RECORD OR NEAR RECORD COLD FOR THE REGION. A HARD FREEZE WITH
TEMPERATURES WELL BELOW FREEZING IS EXPECTED LATE TONIGHT INTO
MID SUNDAY MORNING FOR THE FOOTHILLS AND THE PIEDMONT WHERE THE
GROWING SEASON HAD BEGUN EARLY THIS YEAR.

NCZ003-004-019-020-VAZ019-022>024-032>035-043-072115-
/O.EXP.KRNK.FZ.W.0002.000000T0000Z-070407T1300Z/
/O.CON.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/
SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE
904 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. 

LOW TEMPERATURES LATE TONIGHT INTO MID SUNDAY MORNING WILL BE IN
THE MID 20S IN MANY LOCATIONS...RESULTING IN A HARD FREEZE UNTIL
TEMPERATURES STRUGGLE BACK ABOVE FREEZING LATE SUNDAY MORNING. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ005-006-VAZ044>047-058-059-072115-
/O.CON.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
904 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SUNDAY. 

COLD TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING.
A HARD FREEZE...WITH READINGS IN THE LOWER TO MID 20S...IS
EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WERT
000 
WWUS71 KRNK 071947
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT SAT APR 7 2007

...VERY COLD TEMPERATURES EXPECTED AGAIN TONIGHT AND SUNDAY NIGHT...

.ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST TOWARD THE
MID ATLANTIC REGION RESULTING IN RECORD OR NEAR RECORD COLD. A
HARD FREEZE WITH TEMPERATURES WELL BELOW FREEZING IS EXPECTED LATE
TONIGHT INTO SUNDAY MORNING FOR THE FOOTHILLS AND THE PIEDMONT
WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. WELL BELOW
FREEZING TEMPERATURES ARE AGAIN ANTICIPATED SUNDAY NIGHT INTO
MORNING MORNING.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-081415-
/O.NEW.KRNK.FZ.A.0002.070409T0400Z-070409T1300Z/
/O.CON.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
347 PM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM EDT SUNDAY. THE NATIONAL WEATHER SERVICE IN BLACKSBURG
HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY
NIGHT THROUGH MONDAY MORNING.

COLD TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. A
HARD FREEZE...WITH TEMPERATURES RANGING FROM 20 TO 25 DEGREES
IS EXPECTED. TEMPERATURES WILL REACH ABOVE FREEZING LATE SUNDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
HYSELL
000 
WWUS71 KRNK 080805
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 AM EDT SUN APR 8 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.DESPITE FAIRLY STRONG WINDS OVERNIGHT...TEMPERATURES HAVE DROPPED
WELL BELOW FREEZING FOR MOST LOCATIONS EARLY THIS MORNING AND
WILL NOT RISE BACK ABOVE FREEZING UNTIL MID MORNING. HIGH PRESSURE
OVER THE AREA TONIGHT WILL BRING LIGHTER WINDS AND CLEAR TO PARTLY
CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL
BELOW FREEZING TONIGHT IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST
VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON
HAD BEGUN EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-081430-
/O.UPG.KRNK.FZ.A.0002.070409T0400Z-070409T1300Z/
/O.NEW.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/
/O.CON.KRNK.FZ.W.0003.000000T0000Z-070408T1400Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
405 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING.
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED ANOTHER FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

WELL BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT
INTO SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN
THE MID 20S...IS EXPECTED. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

JJ
000 
WWUS71 KRNK 081343
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 AM EDT SUN APR 8 2007

...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...

.SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID ATLANTIC
REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO PARTLY CLOUDY
SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW
FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN
EARLY THIS YEAR.

NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-082145-
/O.EXP.KRNK.FZ.W.0003.000000T0000Z-070408T1400Z/
/O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...
DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
943 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM EDT THIS
MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM EDT MONDAY.

TEMPERATURES WILL RISE ABOVE FREEZING ACROSS THE VIRGINIA AND
NORTH CAROLINA PIEDMONT AND FOOTHILLS BY 1000 AM EDT THIS
MORNING...SO THE FREEZE WARNING FOR THIS AREA WILL BE ALLOWED TO
EXPIRE AS SCHEDULED AT 1000 AM EDT. 

BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO
SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID
20S...IS EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER
SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE
RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF 
DAYS.

$$

WERT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 4:17 AM EDT, 15 minutes earlier.

Area forecast discussion, Apr 7, 4:17 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 AM EDT SAT APR 7 2007

.SHORT TERM /TODAY THROUGH SUNDAY/...

SNOW BANDS IN THE STRONG COLD ADVECTION/NORTHWEST FLOW CONTINUE TO
MOVE INTO THE WESTERN SLOPES AREAS OF THE MTNS EARLY THIS MORNING.
HOWEVER...WINDS ARE BEGINNING TO BACK MORE TO THE WEST...AND
UPSTREAM RADAR/SATELLITE SHOWS LESS PRECIP/CLOUD COVER AND IT
LOOKS LIKE THE MEASURABLE SNOW SHOWERS WILL SHIFT MORE TO THE
NORTH OF THE AREA. I HAVE KEPT A LOW CHANCE POP FOR THE FIRST PART
OF THE MORNING IN UPSLOPE SE WV...AND SLIGHT CHANCE FURTHER SOUTH
IN THE MTNS. I HAVE KEPT HIGH CHANCE POPS FOR WESTERN GREENBRIER.
BY AFTERNOON...LOW LEVEL LAPSE RATES BECOME QUITE STEEP...AND
THERE IS ENOUGH LOW LEVEL MOISTURE FOR INSTABILITY SNOW SHOWERS TO
RE-DEVELOP- MAINLY THE GREENBRIER VALLEY AND VA HIGHLANDS...SO I
KEPT A CHANCE POP UP THAT WAY THIS AFTERNOON. ELSEWHERE...THE
STORY TODAY WILL BE THE UNSEASONABLE...POSSIBLY RECORD...COLD
TEMPS. HIGHS WILL BE 20 TO 25 DEGREES BELOW NORMAL AND WILL NOT
GET ABOVE FREEZING IN HIGHER ELEVATIONS OF THE MTNS. TONIGHT WILL
BE OUR COLDEST NIGHT IN THIS COLD SNAP...WITH LOWS EASILY IN THE
20S FOR ALL OF THE FORECAST AREA...AND LIKELY A HARD FREEZE IN THE
MID 20S EVEN IN THE PIEDMONT. WE WILL ISSUE A FREEZE WARNING FOR
THE FOOTHILLS AND PIEDMONT AREAS TONIGHT WHERE IT WAS EARLIER
DETERMINED THAT THE GROWING SEASON BEGAN EARLY. WITH PLENTY OF SUN
AND NEUTRAL TEMP ADVECTION SUNDAY...WE WILL SEE TEMPERATURES RISE
5 TO 10 DEGREES WARMER THAN TODAY...BUT STILL QUITE CHILLY FOR
APRIL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

WITH HIGH PRESSURE BUILDING INTO THE REGION SUNDAY NIGHT...AND
WHAT WILL BE A VERY DRU AIRMASS OVER THE REGION...LOOKS LIKE WE
WILL HAVE BELOW FREEZING TEMPS ACROSS THE AREA AGAIN. WE WILL
LIKELY BE ISSUING ANOTHER FREEZE WARNING FOR SUNDAY NIGHT...BUT AT
THIS POINT WITH A FREEZE WARNING FOR TONIGHT I SAW NO NEED TO
ISSUE A FREEZE WATCH FOR THE NEXT NIGHT. TEMP WILL CONTINUE TO
MODERATE MONDAY WITH WEAK HIGH PRESSURE BUILDING INTO THE AREA. I
STAYED CLOSE TO MOS FOR HIGHS. LOOKS LIKE EVEN MONDAY NIGHT MAY
HAVE FREEZING TEMPS WITH EXCELLENT RADIATIONAL COOLING CONDITIONS.
MONDAY NIGHT SHOULD BE THE LAST NIGHT FOR AWHILE WITH A THREAT OF
FREEZING TEMPS. THE NEXT WEATHER MAKING SYSTEM IS STILL ON TAP FOR
THE WED TIME PERIOD. I MADE NO CHANGES TO THE FORECAST BEYOND TUE
NIGHT.

&&

.FIRE WEATHER...

WITH RH AND WINDS MEETING RED FLAG CRITERIA THIS AFTERNOON...WE
WILL BE ISSUING A RED FLAG WARNING FOR ALL OF OUR NW NC
ZONES...AND THE SW VA FOOTHILLS. FURTHER EAST INTO THE SW VA
PIEDMONT...FROM DAN AND LYH EASTWARD...THOSE AREAS RECEIVED SOME
RAINFALL OVERNIGHT...THE CASWELL RAWS SHOWS THE 10 HR FUEL
MOISTURE RECOVERED FROM 9 PERCENT TO 42 PERCENT OVERNIGHT WITH
PRECIP...AND RELATIVE HUMIDITY IS EXPECTED TO BE A LITTLE
HIGHER OUT THAT WAY...SO WE WILL ISSUE AN ENHANCED FIRE DANGER
STATEMENT FOR THE SW VA PIEDMONT. WILL KEEP THE FIRE WEATHER WATCH
GOING FOR SUNDAY...AS RELATIVE HUMIDITY WILL BE QUITE LOW. WINDS
DO NOT LOOK LIKE THEY WILL REACH RED FLAG CRITERIA AT THIS POINT
THOUGH.

&&

.CLIMATE...

LOW MAXIMUM RECORDS FOR TODAY
ROANOKE 45 SET IN 1982
LYNCHBURG 36 SET IN 1907
DANVILLE 41 SET IN 1996
BLUEFIELD 36 SET IN 1982
BLACKSBURG 30 SET IN 1982

LOW TEMPERATURE RECORDS FOR SUNDAY APRIL 8
ROANOKE...25 SET IN 1990
LYNCHBURG...24 SET IN 1970
DANVILLE...26 SET IN 1961
BLUEFIELD...22 SET IN 1972
BLACKSBURG...18 SET IN 1982

&&

.EQUIPMENT...

THE BLACKSBURG RADAR IS DOWN WAITING FOR PARTS TO ARRIVE SUNDAY
MORNING. ESTIMATED TIME THE RADAR WILL BE BACK UP IS SUNDAY AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR VAZ009>020-022>024-032>035-043>047-058-059.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ019-022>024-
     032>035-043.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
     VAZ019-022>024-032>035-043>047-058-059.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EDT THIS
     EVENING FOR VAZ022>024-032>035-043.

NC...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR NCZ001>006-018>020.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NCZ003-004-019-
     020.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
     NCZ003>006-019-020.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM EDT THIS
     EVENING FOR NCZ003>006-019-020.

WV...NONE.
&&

SHORT TERM...JJ
LONG TERM...JJ
FIRE WEATHER...JJ
CLIMATE...JJ
EQUIPMENT...JJ
Hazardous weather outlook, Apr 6, 10:05 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EDT FRI APR 6 2007

NCZ001-002-018-VAZ009>018-020-080215-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
1005 PM EDT FRI APR 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-080215-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1005 PM EDT FRI APR 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH
   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ019-022>024-032>035-043-080215-
SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
1005 PM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING
   FIRE WEATHER WATCH
   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-WVZ042>045-080215-
TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER-
1005 PM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 10:48 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT FRI APR 6 2007

VAZ007-WVZ042-043-045-070800-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON...
LEWISBURG
1048 PM EDT FRI APR 6 2007

...LIGHT SNOW AND COLD EXPECTED TONIGHT.

PERIODS OF SNOW WILL CONTINUE TONIGHT ACROSS THE REGION.
SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH 300 AM.
HIGHER SNOWFALL AMOUNTS ARE POSSIBLE ALONG THE WESTERN SLOPES.
DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO
SNOW AND WATCH FOR SLIPPERY SPOTS ON BRIDGES AND OVERPASSES.

NCZ001-002-018-VAZ009>015-018>020-WVZ044-070800-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...UNION
1048 PM EDT FRI APR 6 2007

CLOUDY SKIES WITH SNOW SHOWERS AND SNOW FLURRIES WILL CONTINUE
TONIGHT. A HEAVIER SNOW SHOWER COULD DEPOSIT 1 TO 2 INCHES THROUGH
300 AM. DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY
DUE TO SNOW AND WATCH FOR SLICK SPOTS ON BRIDGES.

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:28 PM EDTFreeze WarningRNKStokes, Surry, Wilkes, Yadkin12 hr
Apr 7, 4:46 AM EDTRed Flag WarningRNKCaswell, Rockingham, Stokes, Surry, Wilkes, Yadkin16 hr
Apr 7, 3:47 PM EDTFreeze WatchRNKCaswell, Rockingham, Stokes, Surry, Wilkes, Yadkin12 hr

Nearby

Freeze Warnings in Virginia, 2007Freeze Warnings in North Carolina, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.